Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 46, NWS Atlanta, GA

September 26, 2025Forsyth County, Hall County, Georgia

NWS Atlanta, GA issued this flash flood warning at Sep 26, 2025, 7:08 PM EDT for Forsyth County, Hall County, Georgia. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2025, 7:08 PM EDT (23:08 UTC)
Expired
Sep 26, 2025, 8:45 PM EDT
In force
97 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

Counties Forsyth County, GA, Hall County, GA

The radar

The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 470 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
470 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

328 
WGUS52 KFFC 262308
FFWFFC
GAC117-139-270215-
/O.NEW.KFFC.FF.W.0046.250926T2308Z-250927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
708 PM EDT Fri Sep 26 2025

The National Weather Service in Peachtree City has issued a

* Flash Flood Warning for...
  East Central Forsyth County in north central Georgia...
  Southwestern Hall County in north central Georgia...

* Until 1015 PM EDT.

* At 708 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gainesville, Buford, Flowery Branch, Oakwood, Rest Haven, Aqualand 
  Park and Lake Lanier Islands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3420 8402 3426 8396 3436 8389 3432 8373
      3411 8391 3413 8396 3417 8405

FLASH FLOOD...RADAR INDICATED

$$
1 follow-up statement
416 
WGUS72 KFFC 270045
FFSFFC

Flash Flood Statement
National Weather Service Peachtree City GA
845 PM EDT Fri Sep 26 2025

GAC117-139-270055-
/O.CAN.KFFC.FF.W.0046.000000T0000Z-250927T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forsyth GA-Hall GA-
845 PM EDT Fri Sep 26 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL FORSYTH AND 
SOUTHWESTERN HALL COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3420 8402 3426 8396 3436 8389 3432 8373
      3411 8391 3413 8396 3417 8405

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:53 PM EDT, 4 hours 15 minutes earlier. Its key messages:

  • Updated at 221 PM EDT Fri Sep 26 2025
  • Scattered showers and thunderstorms possible through Saturday, with the highest coverage in the afternoons and evenings.
  • Cooler and drier conditions will kick off the long term.
  • Uncertainty in the tropics will make the last half of the long term forecast tricky.
Area forecast discussion, Sep 26, 2:53 PM EDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
253 PM EDT Fri Sep 26 2025

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 221 PM EDT Fri Sep 26 2025

 - Scattered showers and thunderstorms possible through Saturday,
   with the highest coverage in the afternoons and evenings.

- Cooler and drier conditions will kick off the long term.

- Uncertainty in the tropics will make the last half of the long
  term forecast tricky.

&&

.SHORT TERM...
(This afternoon through Saturday)
Issued at 221 PM EDT Fri Sep 26 2025

Lingering cold front over Georgia today is continuing to provide
focus for isolated to scattered showers and thunderstorms this
afternoon. This feature will be the main driver of conditions
through Saturday.

As mid-level low and associated cold front remain positioned over
the area, it's possible rain may not completely shut off
overnight. Dense low level ceilings are expected to develop
tonight, and with it low visibilities. Patchy dense fog is
possible through Saturday morning. Improvement will occur from
west to east, with PoPs largely confined to the eastern half of
the state. Expect an end to the precip activity from west to
east, as the mid-level low exits and draws the moisture with it.

The combination of the cold front, ample cloud coverage and precip
activity will keep temperatures milder than recent days. Highs in
the low to mid 80s are expected again Saturday. Morning lows will
be in the upper 50s north to mid 60s south, and 1-2 degrees
cooler on Sunday morning.

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 221 PM EDT Fri Sep 26 2025

Highs in the upper 70s and low 80s are expected across most of the
CWA with lower temps possible in the higher elevations. Overnight
lows will be in the low 60s and upper 50s with no threat of
afternoon thunderstorms to ruin your plans. High pressure will keep
conditions nice and dry for most of the area as well so if you work
or play outside, the start of next week will be for you.

The tropics continue to make things tricky when we try and nail down
the later part of next week. We are carefully watching Invest 94 in
the Caribbean sea to see what it does. A few of the model solutions
has it heading towards the eastern seaboard, but regardless of the
possibility of landfall, it's presence will likely dominate the
major synoptic features. If it stays offshore, we'll likely see a
surge of dry air being inundated into the area. If it doesn's stay
offshore we definitely won't be dry. NHC has us doing special
weather balloon soundings for the next couple of days to assist with
their forecast. As we have more information on the potential threat
to the CWA we'll pass it along, but for now it's just something to
keep an eye on.

&&

.AVIATION...
(18Z TAFS)
Issued at 203 PM EDT Fri Sep 26 2025

Improving conditions (MVFR-VFR) will make way for additional
shower and thunderstorm development this afternoon and evening.
Expect best coverage between now and 02z, then gradual diminishing
thereafter. At this time, have included PROB30 -TSRA for generally
20-02Z to handle storm coverage. Expect low level ceilings to
develop overnight, with IFR and LIFR the norm over much of the
area from 08-14Z. Areas of fog are possible after 08z.

Winds will remain light and mostly variable through today, nearly
calm overnight, and then NW Saturday at 7kt or less.

//ATL Confidence...18Z Update...
Medium confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          66  80  63  81 /  40  50  10  10
Atlanta         67  82  66  84 /  30  30   0  10
Blairsville     60  76  58  79 /  30  60  10  20
Cartersville    63  83  62  85 /  20  20   0  10
Columbus        66  86  65  87 /  30  10   0   0
Gainesville     66  80  63  82 /  30  40  10  10
Macon           67  83  65  85 /  60  30   0  10
Rome            65  86  64  86 /  10  20   0  10
Peachtree City  64  83  63  84 /  30  20   0  10
Vidalia         69  84  67  86 /  70  50  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...31
LONG TERM....Vaughn
AVIATION...31
Hazardous weather outlook, Sep 26, 11:18 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1118 AM EDT Fri Sep 26 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1118 AM EDT Fri Sep 26 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms expected across north and
central GA through tonight. A few storms may become strong with
gusty winds, frequent lightning, and locally heavy rainfall. The
most likely areas for the stronger storms will be across the
central and eastern portions of the state.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms are expected again on
Saturday across eastern portions of north and central GA. A few
stronger storms could be capable of producing periods of heavy
rain, frequent lightning, and gusty damaging winds.

Isolated showers and thunderstorms expected Sunday through
Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Sep 26, 4:31 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT Fri Sep 26 2025

GAZ021-032-262100-
Cobb GA-Cherokee GA-
431 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of southwestern
Cherokee and northern Cobb Counties through 500 PM EDT...

At 431 PM EDT, a strong thunderstorm was over Kennesaw State
University, or 7 miles north of Marietta. This storm was nearly
stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Marietta, Kennesaw, Woodstock, Acworth, Lebanon, Sweat Mountain,
Kellogg Creek, Sandy Plains, Oak Grove, Kennesaw State University,
and Hobgood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3407 8466 3415 8466 3414 8440 3411 8441
      3411 8442 3409 8442 3396 8446 3399 8467
TIME...MOT...LOC 2031Z 198DEG 4KT 3405 8456

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 26, 6:30 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Fri Sep 26 2025

GAZ023-262300-
Hall GA-
630 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of southwestern Hall
County through 700 PM EDT...

At 630 PM EDT, a strong thunderstorm was over Oakwood, or near
Gainesville. This storm was nearly stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Gainesville, Buford, Flowery Branch, Oakwood, Rest Haven, Aqualand
Park, and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3429 8375 3410 8389 3416 8403 3420 8400
      3420 8399 3421 8398 3422 8396 3423 8397
      3424 8395 3426 8395 3428 8393 3429 8393
      3437 8386
TIME...MOT...LOC 2230Z 241DEG 3KT 3422 8390

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Sep 26, 7:00 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
700 PM EDT Fri Sep 26 2025

GAZ022-023-262345-
Hall GA-Forsyth GA-
700 PM EDT Fri Sep 26 2025

...A strong thunderstorm will impact portions of east central Forsyth
and southwestern Hall Counties through 745 PM EDT...

At 659 PM EDT, a strong thunderstorm was over Oakwood, or near
Gainesville. This storm was nearly stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Gainesville, Buford, Flowery Branch, Oakwood, Rest Haven, Aqualand
Park, and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3429 8373 3410 8388 3414 8399 3416 8403
      3439 8387
TIME...MOT...LOC 2259Z 221DEG 2KT 3424 8388

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:31 PM EDTSpecial Weather StatementFFCCobb29 min
Sep 26, 6:30 PM EDTSpecial Weather StatementFFCHall30 min
Sep 26, 7:00 PM EDTSpecial Weather StatementFFCHall45 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.